Alert archive / Kansas / Red Flag Warnings in 2018

Red Flag Warning 11, NWS Dodge City, KS

March 5, 201827 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 5, 2018, 10:47 AM CST for 27 counties in Kansas. It took effect at Mar 6, 2018, 9:00 AM CST. It was in force for 9 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2018, 10:47 AM CST (16:47 UTC)
In effect from
Mar 6, 2018, 9:00 AM CST
Expired
Mar 6, 2018, 6:00 PM CST
In force
9 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 9:44 AM CSTNON-TSTM WND GST 56Hays Airport, KS
Mar 6, 10:23 AM CSTNON-TSTM WND GST 583 Nw Ft. Dodge, KSSUSTAINED WIND SPEED WAS 41 MPH. REPORTED AT DODGE CITY REGIONAL AIRPORT.
Mar 6, 10:35 AM CSTNON-TSTM WND GST 59Pratt Airport, KS
Mar 6, 10:36 AM CSTNON-TSTM WND GST 58Hays Airport, KS
Mar 6, 10:39 AM CSTNON-TSTM WND GST 58Medicine Lodge Airport, KS
Mar 6, 10:50 AM CSTNON-TSTM WND GST 603 Nw Ft. Dodge, KSREPORTED AT DODGE CITY REGIONAL AIRPORT.
Mar 6, 11:33 AM CSTNON-TSTM WND GST 60Garden City Regional Ai, KS
Mar 6, 11:43 AM CSTNON-TSTM WND GST 65Sanford, KS
Mar 6, 11:55 AM CSTNON-TSTM WND GST 60Medicine Lodge Airport, KS
Mar 6, 11:55 AM CSTNON-TSTM WND GST 67Dodge City Airport, KS
Mar 6, 12:15 PM CSTNON-TSTM WND GST 62Medicine Lodge Airport, KS
Mar 6, 12:31 PM CSTNON-TSTM WND GST 59Garden City Airport, KS
Mar 6, 1:57 PM CSTNON-TSTM WND GST 70Garden City Airport, KS
Mar 6, 2:30 PM CSTNON-TSTM WND DMGGarfield, KSPHOTO FROM SOCIAL MEDIA OF A LARGE TREE UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -583 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-583 m²/s²
0-3 km storm-relative helicity
-191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS83 KDDC 051647
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1047 AM CST Mon Mar 5 2018

...Critical Fire Danger Through Tuesday...

KSZ045-046-063>066-075>081-084>090-061200-
/O.UPG.KDDC.FW.A.0009.180306T1500Z-180307T0000Z/
/O.NEW.KDDC.FW.W.0011.180306T1500Z-180307T0000Z/
/O.CON.KDDC.FW.W.0010.180305T1700Z-180306T0300Z/
Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-
Barber-
1047 AM CST Mon Mar 5 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...
031...043...044...045...046...061...062...063...064...074...075...
076...077...078...084...085...086 AND 087...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 045...046...
063...064...065...066...075...076...077...078...079...080...081...
084...085...086...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 9 AM to 6 PM CST Tuesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 075 Grant...
  Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...
  Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...
  Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...
  Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...
  Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche 
  and Fire Weather Zone 090 Barber.

* Winds...Today...Northwest 25 to 35 mph with gusts near 55 mph.
  Tuesday...Northwest 30 to 40 mph with gusts near 60 mph. 

* Relative Humidity...As low as 8 percent this afternoon, and as
  low as 13% Tuesday afternoon. 

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Ongoing drought and excessively dry dormant
  grasses will encourage rapid wildfire spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043-044-061-062-074-061200-
/O.NEW.KDDC.FW.W.0011.180306T1500Z-180307T0000Z/
/O.CON.KDDC.FW.W.0010.180305T1700Z-180306T0300Z/
Trego-Ellis-Scott-Lane-Hamilton-Kearny-Stanton-
1047 AM CST Mon Mar 5 2018 /947 AM MST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 030...031...043...044...045...046...061...062...063...064...
074...075...076...077...078...084...085...086 AND 087...
...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...043...044...061...062 AND 074...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny and Fire Weather Zone 074 Stanton.

* Winds...Today...Northwest 25 to 35 mph with gusts near 55 mph.
  Tuesday...Northwest 30 to 40 mph with gusts near 60 mph. 

* Relative Humidity...As low as 8 percent this afternoon, and as
  low as 13% Tuesday afternoon. 

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Ongoing drought and excessively dry dormant
  grasses will encourage rapid wildfire spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TURNER

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
395 
WWUS83 KDDC 060243
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
843 PM CST Mon Mar 5 2018

...Critical Fire Danger Tuesday...

KSZ030-031-043>046-061>066-074>081-084>090-061145-
/O.EXP.KDDC.FW.W.0010.000000T0000Z-180306T0300Z/
/O.CON.KDDC.FW.W.0011.180306T1500Z-180307T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
843 PM CST Mon Mar 5 2018 /743 PM MST Mon Mar 5 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...
062...063...064...065...066...074...075...076...077...078...079...
080...081...084...085...086...087...088...089 AND 090...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...046...061...062...063...064...065...
066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
311 
WWUS83 KDDC 060822
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
222 AM CST Tue Mar 6 2018

KSZ030-031-043>046-061>066-074>081-084>090-062100-
/O.CON.KDDC.FW.W.0011.180306T1500Z-180307T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
222 AM CST Tue Mar 6 2018 /122 AM MST Tue Mar 6 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...
045...046...061...062...063...064...065...066...074...075...076...
077...078...079...080...081...084...085...086...087...088...
089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
977 
WWUS83 KDDC 061800
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1200 PM CST Tue Mar 6 2018

...Critical Fire Danger Through Sunset...

KSZ030-031-043>046-061>066-074>081-084>090-070000-
/O.CON.KDDC.FW.W.0011.000000T0000Z-180307T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1200 PM CST Tue Mar 6 2018 /1100 AM MST Tue Mar 6 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 030...031...043...044...045...046...061...062...063...064...
065...066...074...075...076...077...078...079...080...081...084...
085...086...087...088...089 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 074 
  Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 
  Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Northwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that ignite with these intense winds will
  spread rapidly. Drought-striken dormant grasses will encourage
  rapid wildfire spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TURNER

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 5, 5:42 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 5, 5:42 AM CST, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
542 AM CST Mon Mar 5 2018

...Updated Aviation...

.SHORT TERM...(Today and tonight)
Issued at 321 AM CST Mon Mar 5 2018

Wind and fire weather concerns remain the focus of forecast
concerns through Tuesday. A strong upper level shortwave is moving
out of the Front Range and into the High Plains today, with a
healthy jet stretching into central Kansas. Ahead of the
shortwave, a surface low moved through Western Kansas, pushing a
cold front through Southwestern Kansas. Strong winds (20-30 mph
with gusts up to 45) have been left in its wake this morning. As
the upper level shortwave moves through this morning, very strong
mixing, jet subsidence, and strengthening low level lapse rates
will contribute to strong winds today, and even stronger near the
I-70 corridor where a High Wind Warning has been issued. Wind
reaching 30-40 sustained, with gusts to 60 mph will be possible
this morning/early afternoon, especially in that area. Despite a
cooler air mass moving in behind the front, it's very dry. This
will drop dew points down into the 8-15 percent ranging, making
fire weather a big concern today. Finally, we still have a very
dry ground, and with the high wind we'll also have the potential
for blowing dust today throughout the region. This may affect
visibilities at times. Highs today will reach into the 50s/60s.
Unfortunately, the wind continues tomorrow.

.LONG TERM...(Tuesday through Sunday)
Issued at 321 AM CST Mon Mar 5 2018

Tuesday, the upper level shortwave moves east and the surface
pressure gradient strengthens. Deep mixing continues Tuesday. All
of this sets up surface wind to become even stronger than Monday.
After collaboration with neighboring offices, went ahead and put
much of the area in a High Wind Watch. In addition, relative
humidities don't improve, and therefore we'll have another day
where fire weather will be of major concern. Highs Tuesday will
be in the 50s.

Wednesday, upper level northwest flow dominates, allowing high
pressure to move in. Finally, we will have a break from the wind.
Highs Wednesday will once again reach into the 50s. We'll have a
warming trend to end the week. And this weekend, a shortwave dives
into the High Plains. While latest models disagree on the track
of this system, they are trending towards rain missing miss
Southwest Kansas once again. It's still many days out... we'll
keep our fingers crossed.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 528 AM CST Mon Mar 5 2018

VFR conditions will continue through the TAF period. Wind remains
the primary aviation concern today. Northwest wind has been 15-25
with gusts to 35 knots throughout the night, except for KLBL,
which has dropped under 12 knots. When the sun comes up, deep
mixing will ensue bringing high wind through the day. Wind at
25-35 knots with gusts to 40-45 knots are possible. Wind may
reach to 50 knots in KHYS where a High Wind Warning is in effect.
Wind will begin to decrease tonight to 10-20 knots, however LLWS
will set up early Tuesday morning. Lastly, due to the very dry
ground and high wind, blowing dust may affect visibilities at
times today. Have left this out of the TAF, but it is something we
will monitor.

&&

.FIRE WEATHER...
Issued at 321 AM CST Mon Mar 5 2018

Significant fire weather concerns continue today and Tuesday. For
today: a Red Flag Warning is in effect through this evening due
to the strong wind and the dry airmass that entered southwest
Kansas behind a cold front this morning. Northwest wind at 25-35
with gusts to 60 mph possible.

On Tuesday, wind will be stronger, and RH will remain low. Have
put the entire area in a Fire Weather Watch for now. Northwest
wind at 30-40 with gusts to 60 mph possible in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  27  54  20 /   0   0   0   0
GCK  55  25  50  18 /   0   0   0   0
EHA  55  25  55  21 /   0   0   0   0
LBL  57  24  56  18 /   0   0   0   0
HYS  54  29  47  20 /   0   0   0   0
P28  63  30  55  23 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 PM CST /5 PM MST/ this evening for
KSZ030-031-043>046-061>063.

Red Flag Warning from 11 AM CST /10 AM MST/ this morning to 9 PM
CST /8 PM MST/ this evening for KSZ030-031-043>046-061>066-
074>081-084>090.

Fire Weather Watch from Tuesday morning through Tuesday
afternoon for KSZ030-031-043>046-061>066-074>081-084>090.

High Wind Watch from Tuesday morning through Tuesday afternoon
for KSZ030-031-043>046-061>066-076>081-087>090.

&&

SHORT TERM...Reynolds
LONG TERM...Reynolds
AVIATION...Reynolds
FIRE WEATHER...Reynolds
Hazardous weather outlook, Mar 5, 5:04 AM CST, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
504 AM CST Mon Mar 5 2018

KSZ030-031-043>046-061>066-074>081-084>090-061115-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
504 AM CST Mon Mar 5 2018 /404 AM MST Mon Mar 5 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Fire weather will be a major concern through Tuesday.
 Today, a Red Flag Warning is in effect through tonight due to
 very strong wind and low relative humidities. See (TOPRFWDDC)
for details. Due to these strong winds, an High Wind warning is in
effect today. Highest impacted area will be along the I-70
corridor. The See TOPNPWDDC for details.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Significant risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------
Tuesday, fire weather concerns increase as the
 surface pressure gradient increases, aiding in even stronger
 winds than Monday and low relative humidities. A Fire Weather
 Watch is in effect tomorrow. In addition, a High Wind Watch has
 been issued for much of the area. Wednesday, we finally get a
 break from the wind.

Days 2-7 Hazards
----------------
* Tuesday
  - Non thunderstorm wind: Significant risk
  - Fire weather: Significant risk

* Wednesday
  No hazards.

* Thursday
  No hazards.

* Friday
  No hazards.

* Saturday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Sunday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:37 AM CSTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Finney, Ford and 14 more6 hr
Mar 5, 10:36 AM CSTHigh Wind WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 16 more31 hr

Nearby

Red Flag Warnings in Kansas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.